Connect with others who understand.

sign up log in
Resources
About MyMSTeam

Connect with others who understand.

sign up log in
Resources
About MyMSTeam
Real members of MyMSTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Anyone Take The Drug Tecfidera And What Are There Side Effects?

Anyone Take The Drug Tecfidera And What Are There Side Effects?

posted over 8 years ago
A MyMSTeam Member said:

I experienced severe stomach pain and nausea along with flushing skin. With a few diet adjustments I no longer have any side effects.
1 eat some applesauce right before taking Tecfidera. This works great to prevent flushing.

2 The stomach pain is caused by inflamation of the stomach lining. Take a good heatburn medication daily.

3 fatty foods that coat the stomach work really well. I eat a couple tablespoons of peant butter before every dose.
These 3 things made my very uncomfortable side effects completely disappear.

posted over 8 years ago
A MyMSTeam Member said:

@A MyMSTeam Member...I've also had people recommend taking a fish oil supplement when taking the pill to help coat the stomach plus it's good for you. I too had some really severe stomach pain but after quitting and starting over with a lower dose and ramping up slowly my side effects are basically gone. I do find what I eat definitely influences stomach issues.

posted over 8 years ago
A MyMSTeam Member said:

I am new to Tec. Just started the lower dose 5 days ago. No flushing but minor manageable stomach issues. I start the highest dose in 3 days....things could change but so far the side affects are mild.

posted over 8 years ago
A MyMSTeam Member said:

I am on Tecfidera which is the latest oral that has been approved. I have had minimal side effects. Prior meds included Copaxone, Rebif and Tysabri. All were O.K. The key is to make sure that you don't get taken off one without being placed on another. I was taken off of Copaxone due to a site infection by a prior doctor who did not put me on anything else. 4 months later I had a exasperation and ended up in a nursing home for 3 months. I had full functions (walking too) prior to the incident and now I am wheelchair bound and only able to use my left arm.

posted over 8 years ago
A MyMSTeam Member said:

I am on Tecfidera which is the latest oral that has been approved. I have had minimal side effects. Prior meds included Copaxone, Rebif and Tysabri. All were O.K. The key is to make sure that you don't get taken off one without being placed on another. I was taken off of Copaxone due to a site infection by a prior doctor who did not put me on anything else. 4 months later I had a exasperation and ended up in a nursing home for 3 months. I had full functions (walking too) prior to the incident and now I am wheelchair bound and only able to use my left arm.

posted over 8 years ago
Already a Member? Log in